Alert archive / Colorado / Red Flag Warnings in 2009
Red Flag Warning 15, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 8, 2009, 2:24 PM MDT for 9 counties in Colorado. It took effect at Mar 8, 2009, 3:10 PM MDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2009, 2:24 PM MDT (20:24 UTC)
- In effect from
- Mar 8, 2009, 3:10 PM MDT
- Expired
- Mar 8, 2009, 6:57 PM MDT
- In force
- 4 hr
- Issued by
- NWS Pueblo, CO
Counties Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 88 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2591 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 082024 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 224 PM MDT SUN MAR 8 2009 ...A RED FLAG WARNING FOR WIND GUSTS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR TODAY...FROM 1400 TO 1900 LOCAL...FOR THE FIRE ZONES 221...222...225...229 AND 230...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...AND TELLER...FREMONT...HUERFANO... AND WESTERN LAS ANIMAS COUNTIES. ...A FIRE WEATHER WATCH FOR WIND GUSTS TO 40 MPH...RELATIVE HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT FOR MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237... INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM 1400 TO 1900 LOCAL TIME TODAY FOR THE EASTERN MOUNTAINS AND ADJACENT PLAINS...INCLUDING TELLER AND FREMONT COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS AND THE SOUTHERN INTERSTATE 25 CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTIES. WIND GUSTS UP TO 30 MPH...COMBINED WITH HUMIDITIES BELOW 15 PERCENT...AND PERSISTENT DRY FUELS AND VEGETATION...WILL CAUSE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD THROUGH EARLY THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR 1200 UNTIL 2000 LOCAL TIME MONDAY...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 40 MPH...COMBINED WITH HUMIDITIES POSSIBLY DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS ARE EXPECTED TO RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR. COZ221-222-225-229-230-091230- /O.NEW.KPUB.FW.W.0015.090308T2024Z-090309T0100Z/ /O.CON.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- 224 PM MDT SUN MAR 8 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THIS AREA INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY...AND THE SOUTHERN INTERSTATE 25 CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTY. A WATCH IS ALSO IN EFFECT FOR THIS AREA FOR MONDAY. BREEZY SOUTHWEST WINDS OF 15 TO 30 MPH HAVE SPREAD ACROSS THE AREA LATE THIS AFTERNOON...AND COMBINED WITH HUMIDITIES BELOW 15 PERCENT AND THE PERSISTENT DRY FUELS HAS PRODUCED CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD. THESE CONDITIONS WILL CONTINUE UNTIL WINDS DIMINISH LATER THIS EVENING. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN PLAINS. COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS...AND RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ226>228-231>237-091230- /O.CON.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 224 PM MDT SUN MAR 8 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE WATCH AREA INCLUDES EL PASO...PUEBLO...CROWLEY...OTERO... EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN PLAINS. COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS...AND RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS MONDAY AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
000 WWUS85 KPUB 082116 CCA RFWPUB URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MDT SUN MAR 8 2009 ...A RED FLAG WARNING FOR WIND GUSTS UP TO 30 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT AND PERSISTENT DRY FUELS HAS BEEN ISSUED FOR TODAY...FROM 1400 TO 1900 LOCAL...FOR THE FIRE ZONES 221...222...225...229 AND 230...WHICH INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...AND TELLER...FREMONT...HUERFANO... AND WESTERN LAS ANIMAS COUNTIES... ...A FIRE WEATHER WATCH FOR WIND GUSTS UP TO 40 MPH...RELATIVE HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT FOR MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FROM 1200 TO 2000 LOCAL...FOR FIRE WEATHER ZONES 221...222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FROM 1400 TO 1900 LOCAL TIME TODAY FOR THE EASTERN MOUNTAINS AND ADJACENT PLAINS...INCLUDING TELLER AND FREMONT COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS AND THE SOUTHERN INTERSTATE 25 CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTIES. WIND GUSTS UP TO 30 MPH...COMBINED WITH HUMIDITIES BELOW 15 PERCENT...AND PERSISTENT DRY FUELS AND VEGETATION...WILL CAUSE CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD THROUGH EARLY THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR 1200 UNTIL 2000 LOCAL TIME MONDAY...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS. FREQUENT WIND GUSTS OF 30 TO 40 MPH...COMBINED WITH HUMIDITIES POSSIBLY DROPPING BELOW 15 PERCENT...AND VERY DRY FUELS MAY RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR AGAIN ON MODANY. COZ221-222-225-229-230-091330- /O.COR.KPUB.FW.W.0015.090308T2110Z-090309T0100Z/ /O.COR.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- 310 PM MDT SUN MAR 8 2009 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THIS AREA INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY...AND THE SOUTHERN INTERSTATE 25 CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTY. A FIRE WEATHER WATCH IS ALSO IN EFFECT FOR THIS AREA FOR MONDAY. BREEZY SOUTHWEST WINDS OF 15 TO 30 MPH HAVE SPREAD ACROSS THE AREA LATE THIS AFTERNOON...AND COMBINED WITH HUMIDITIES BELOW 15 PERCENT AND THE PERSISTENT DRY FUELS HAS PRODUCED CONDITIONS FAVORABLE FOR RAPID RATES OF FIRE SPREAD. THESE CONDITIONS WILL CONTINUE UNTIL WINDS DIMINISH LATER THIS EVENING. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN PLAINS. COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS...AND RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ONCE AGAIN MONDAY AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ COZ226>228-231>237-091330- /O.COR.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 310 PM MDT SUN MAR 8 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE WATCH AREA INCLUDES EL PASO...PUEBLO...CROWLEY...OTERO... EASTERN LAS ANIMAS...KIOWA...BENT...PROWERS...AND BACA COUNTIES. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON OVER THE EASTERN MOUNTAINS AND SOUTHEASTERN PLAINS. COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS...AND RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP MONDAY AFTERNOON THROUGH EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS85 KPUB 090057 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 657 PM MDT SUN MAR 8 2009 ...A FIRE WEATHER WATCH FOR WIND GUSTS UP TO 40 MPH...RELATIVE HUMIDITIES POSSIBLY FALLING BELOW 15 PERCENT AND PERSISTENT DRY FUELS IS IN EFFECT FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING FROM 1200 TO 2000 LOCAL...FOR FIRE WEATHER ZONES 221... 222...AND 225 THROUGH 237...INCLUDING EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST PLAINS... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...CONTINUES A FIRE WEATHER WATCH FROM 1200 UNTIL 2000 LOCAL TIME MONDAY...FOR EL PASO AND TELLER COUNTIES...THE SANGRE DE CRISTO AND WET MOUNTAINS...AND ALL OF THE SOUTHEAST COLORADO PLAINS. FREQUENT WIND GUSTS OF 30 TO 40 MPH...COMBINED WITH HUMIDITIES POSSIBLY DROPPING BELOW 15 PERCENT AND VERY DRY FUELS MAY RESULT IN FAVORABLE CONDITIONS FOR EXTREME FIRE BEHAVIOR AGAIN ON MONDAY. COZ221-222-225-229-230-091700- /O.CAN.KPUB.FW.W.0015.000000T0000Z-090309T0100Z/ /O.CON.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/ TELLER COUNTY/RAMPART RANGE-FREMONT COUNTY-SOUTHERN FRONT RANGE- HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- 657 PM MDT SUN MAR 8 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR TODAY AS WIDESPREAD GUSTY WINDS ARE EXPECTED TO DECREASE AND RELATIVE HUMIDITIES ARE PROJECTED TO RISE OVER THE REGION THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH AREA INCLUDES THE SANGRE DE CRISTO AND WET MOUNTAINS...PIKES PEAK AND TELLER COUNTY...FREMONT COUNTY...AND THE SOUTHERN INTERSTATE 25 CORRIDOR OF HUERFANO AND WESTERN LAS ANIMAS COUNTY. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON OVER THE EASTERN MOUNTAINS AND THE SOUTHEASTERN COLORADO PLAINS. COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS...AND RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ONCE AGAIN FROM MONDAY AFTERNOON THROUGH EARLY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ COZ226>228-231>237-091700- /O.CON.KPUB.FW.A.0011.090309T1800Z-090310T0200Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY-PUEBLO COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 657 PM MDT SUN MAR 8 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. THE FIRE WEATHER WATCH AREA INCLUDES EL PASO...PUEBLO... CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT... PROWERS...AND BACA COUNTIES. BREEZY TO WINDY CONDITIONS ARE EXPECTED TO REDEVELOP MONDAY AFTERNOON OVER THE EASTERN MOUNTAINS AND THE SOUTHEASTERN COLORADO PLAINS. COMBINED WITH THE PERSISTENT ABNORMALLY DRY CONDITIONS AND RELATIVE HUMIDITIES FALLING BELOW 15 PERCENT...THERE IS THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS TO DEVELOP ONCE AGAIN FROM MONDAY AFTERNOON INTO EARLY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 8, 4:13 AM MDT, 10 hours 11 minutes earlier.
Area forecast discussion, Mar 8, 4:13 AM MDT, 10 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 413 AM MDT SUN MAR 8 2009 .SHORT TERM... (TODAY AND TONIGHT) MAIN CONCERN IS POSSIBLE MARGINAL FIRE WX CONDITIONS ALONG THE I-25 CORRIDOR FOR TODAY. CURRENTLY...SKIES MOSTLY CLEAR OVER THE REGION. ALOFT...THE AREA IS BETWEEN 2 SYSTEMS ATTM AS WEAK RIDGE BUILDS AT MID LVLS. TEMPS RELATIVELY MILD OVER WESTERN 1/2 OF PLAINS AS WEAK WEST WINDS HAVE KEPT UP THROUGH THE NIGHT KEEPING THE TEMPS IN THE 30S (AS OF 3 AM MDT). TODAY...MAIN CONCERN IS MARGINAL FIRE WEATHER CONDITIONS DEVELOPING ALONG THE I-25 CORRIDOR THIS AFTERNOON. WE ARE ALREADY QUITE DRY...SO RH VALUES GETTING BELOW 15% IS A GIVEN...BUT THE WIND GUSTS ARE LIKELY TO ONLY BE IN THE 20-25 MPH RANGE. I THOUGHT OF ISSUING A FIRE WX HIGHLIGHT...BUT IT JUST LOOKS TO MARGINAL (TOMORROW...ON THE OTHER HAND...WE WILL LIKELY REACH CRITERIA...SEE LONG TERM DISCUSSION BELOW). OVERALL...TODAY SHOULD BE A VERY NICE DAY WITH MOSTLY SUNNY SKIES AND TEMPS WELL INTO THE 60S MOST PLAINS. TONIGHT...W SFC WINDS ARE EXPECTED TO KEEP UP ALONG THE I-25 CORRIDOR...AND THIS SHOULD KEEP THE MINS ON THE WARM SIDE OVER THE PLAINS...ESPECIALLY IN THE FAVORED BANANA BELT REGION. OTHERWISE...WE WILL SEE INCREASING HIGH CLOUDS OVER THE AREA. /HODANISH .LONG TERM... (MONDAY THROUGH SATURDAY) ...CRITICAL FIRE WEATHER CONDITIONS OVER THE PLAINS MONDAY... ...MORE SNOW FOR THE DIVIDE MONDAY NIGHT... MAIN WEATHER IN THE EXTENDED WILL CENTER AROUND THE NEXT SHORTWAVE TROUGH THAT WILL MOVE THRU CO MON NIGHT INTO TUE MORN. AHEAD OF THIS SYSTEM...INCREASING SWRLY FLOW ALOFT WILL LEAD ONCE AGAIN TO BREEZY TO WINDY CONDITIONS OVER THE ERN FOOTHILLS AND PLAINS. MIN RELATIVE HUMIDITY WILL BE AROUND 10 PERCENT IN THE AFTERNOON OVR THE PLAINS...AND COMBINED WITH WINDS GUSTING IN THE 25 TO 35 KT RANGE...THIS WILL LIKELY LEAD TO CRITICAL FIRE WX CONCERNS BY AFTERNOON AND LASTING INTO EARLY EVE. STILL A BIT OF UNCERTAINTY ON HOW MUCH MOISTURE WILL BE ADVECTED INTO THE AREA AHEAD OF THE LOW...WHICH MAY TEMPER LOW RH TO SOME DEGREE. ALSO...THE SYSTEM ARRIVES A BIT LATE IN THE DAY...SO WINDS ALOFT DO NOT PICK UP SIGNIFICANTLY UNTIL WELL AFTER PEAK HEATING. SO...RED FLAG CRITERIA NOT A GIVEN...BUT LIKELIHOOD IS HIGH ENOUGH TO JUSTIFY A WATCH FOR THE ERN FIRE WX ZONES...WHICH WILL RUN FROM NOON THROUGH EARLY EVE. OVR THE MTS...NEXT SYSTEM WILL AGAIN BRING SOME MODERATE TO HEAVY SNOW TO THE DVD. ADVISORY LEVEL SNOWS...IN THE 5 TO 10 INCH RANGE...LOOK LIKE A GOOD BET FOR THE HIGHER ELEVS IN THE SAWATCH AND ERN SAN JUANS. STILL A WAYS OFF...SO WILL DEFER TO LATER SHIFTS FOR ANY HEADLINES WITH THIS STORM. LIKE THE LAST SYSTEM...THIS ONE WILL BE QUICK MOVING AND MOST OF THE IMPACT SHOULD BE OVR NRN CO. COULD SEE SOME SPOTTY PRECIP OVR THE PLAINS...ESPECIALLY THE PALMER DVD...EARLY TUE MORN. AS THIS TROUGH PASSES...COLDER AIR WILL FILTER IN FROM THE N...BRINGING TEMPS BACK DOWN TO NEAR SEASONABLE LEVELS FOR THE MIDDLE OF THE WEEK. HOWEVER...LATEST MODEL RUNS ARE NOT QUITE AS COLD AS PREVIOUS RUNS. A WEAK SYSTEM WILL MOVE THRU LATE THU...BUT ATTM DOES NOT LOOK LIKE IT WILL HAVE MUCH OF AN IMPACT ON OUR AREA. AT KPUB...WE WILL REACH 90 DAYS WITHOUT APPRECIABLE PRECIPITATION (MORE THAN A TENTH OF AN INCH LIQUID) AND NO END IN SIGHT TO THIS ABNORMALLY DRY PATTERN. ROSE && .AVIATION... THIS DISCUSSION IS PRIMARILY FOR THE 3 TAF SITES KPUB...KALS... KCOS. VFR CONDITIONS ARE ANTICIPATED AT ALL 3 TAF SITES NEXT 24 HOURS. MAIN CONCERN IS THE WINDS AS I EXPECT KCOS AND KPUB WILL KEEP MORE OF A WESTERLY LLVL COMPONENT (VS THE DIURNAL AFTERNOON SFC FLOW WE TYPICALLY HAVE). WINDS COULD BE A BIT GUSTY...IN THE 13 TO 23 KT RANGE AT ALL 3 TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR COZ221-222-225>237. && 34/44
Hazardous weather outlook, Mar 8, 7:04 AM MDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 704 AM MDT SUN MAR 8 2009 COZ058>089-093>099-091315- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 704 AM MDT SUN MAR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER STRONG UPPER LEVEL WEATHER SYSTEM IS EXPECTED TO MOVE JUST NORTH OF THE REGION MONDAY NIGHT THROUGH TUESDAY. THIS WEATHER SYSTEM WILL LEAD TO DRY AND WINDY CONDITIONS OVER THE PLAINS ON MONDAY AND POSSIBLY AGAIN ON TUESDAY. THE LOW RELATIVE HUMIDITIES...PERSISTENT DRY CONDITIONS...AND WINDS ARE EXPECTED TO LEAD TO CRITICAL FIRE WEATHER MONDAY AFTERNOON THROUGH EARLY EVENING. THESE CONDITIONS WILL BE FAVORABLE FOR EXTREME AND ERRATIC FIRE BEHAVIOR SHOULD ANY FIRE START. THE SAME STORM SYSTEM IS EXPECTED TO BRING ANOTHER ROUND OF MODERATE TO HEAVY SNOWFALL MONDAY NIGHT INTO EARLY TUESDAY ACROSS THE CENTRAL MOUNTAINS. SIGNIFICANT ACCUMULATIONS WILL BE POSSIBLE...AND TRAVEL OVER THE PASSES WILL BECOME HAZARDOUS LATE MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. 34/44
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:25 AM MDT | Fire Weather Watch | PUB | Baca, Bent, Costilla, Crowley, Custer, El Paso and 9 more | 23 hr |
Nearby
Red Flag Warnings in Colorado, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.